Alert archive / California / Wind Advisories in 2017
Wind Advisory 27, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Apr 12, 2017, 10:15 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2017, 10:15 AM PDT (17:15 UTC)
- Expired
- Apr 12, 2017, 9:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
331 WWUS76 KSTO 121715 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1015 AM PDT Wed Apr 12 2017 CAZ015-016-066-131300- /O.NEW.KSTO.WI.Y.0027.170412T1715Z-170413T1300Z/ Northern Sacramento Valley-Central Sacramento Valley- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Paradise 1015 AM PDT Wed Apr 12 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT THURSDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect until 6 AM PDT Thursday. * TIMING...Gusty winds will continue through Thursday morning. * WINDS...South winds 20 to 30 mph with gusts up to 45 mph. * IMPACTS...Local downed trees and limbs, blowing debris, and local power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
1 follow-up statement
276 WWUS76 KSTO 130400 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 900 PM PDT Wed Apr 12 2017 CAZ015-016-066-130500- /O.CAN.KSTO.WI.Y.0027.000000T0000Z-170413T1300Z/ Northern Sacramento Valley-Central Sacramento Valley- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Paradise 900 PM PDT Wed Apr 12 2017 ...WIND ADVISORY IS CANCELLED... Wind speeds forecast to remain below advisory criteria, and thus the National Weather Service in Sacramento has cancelled the Wind Advisory. Expect southerly winds of 10 to 20 mph with local gusts up to 30 mph overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 12, 3:52 AM PDT, 6 hours 23 minutes earlier.
Area forecast discussion, Apr 12, 3:52 AM PDT, 6 hours 23 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 352 AM PDT Wed Apr 12 2017 .SYNOPSIS... Moderate storm system expected tonight and Thursday. Drier weather Friday and Saturday, but a return to unsettled weather Sunday and into early next week. && Precip has tapered off over Norcal as our CWA is in between wx systems. In the wake of Tue's wx system the mid level flow has backed from Wly to SWly overnight, and the backing winds will continue as the larger closed upper low W of 130W moves inside 130W today. Mid level WAA may trigger some light stratiform precip ahead of the more dynamic wx system today especially as a slightly positive anomaly TPW plume increases over our area. The higher resolution REF progs that were available overnite indicated that a line of convection along the cold front would develop just off the coast, but generally weaken as it moves inland, crossing the coastal range after 5 pm. This correlates well with the dynamics and large scale ascent from the upper low moving into Norcal as the trof itself moves inside 130W. By early this evening, snow should be developing over the Sierra and come down hard enough most of the night to cause snow covered roads and travel problems. Thus, have pulled the trigger on a WSW above 5 kft for zone 68 and above 6 kft for zone 69. Snow levels should start out in the 6500-7000 ft range on Wed along the 80/50 corridor before lowering to around 5000 ft on Thu. Along the weakening front, there may be an hour or two of some gusty, breezy southerly winds in the valley, but sub advsry. After 2-5 am Thu, the precip will be winding down over the CWA including the Sierra as the first wave of energy moves through, and shunts the TPW farther S of our area. Because of this break or lull in the precip later tonight and early Thu morning, the QPFS are reduced from previous forecasts, up to 2 inches over the Sierra, and less than an inch in the Nrn Sac Vly tapering to around .10 inch in the Nrn SJV. However, this may be enough precip for the 8 station index to surpass the previous WY record. The decreased QPF will mean less snow, with a little more than a foot for the Lassen NP area and 6-12 inches for the 80/50 corridor. The bulk of the snow is expected overnight with some additional accumulations on Thu in a more showery regime. Mid tropospheric 5H temps in the minus mid to upper 20s Deg C range should steepen lapse rates and increase the potential for low-topped thunderstorms Thu afternoon, especially given the vort max that is progged to lift NEwd into our area with the upper level trof. The storms should primarily be hail producers, and could lead to locally higher QPFs as well. Drier Wly flow should prevail over most of the CWA except the Shasta Co mtns on by Fri afternoon as the trof lifts NEwd out of our area. A dry and mild day is in store for Sat, but an Easter Sun storm looms on the horizon. JHM .EXTENDED DISCUSSION (Sunday THROUGH Wednesday) The extended forecast period is expected to relatively cool, cloudy and wet as a series of systems move through, though none are expected to be very strong. Confidence is improving in a Pacific low with a cold front moving in on Sunday. The morning is expected to be mostly cloudy, with relatively mild temperatures in the upper 40s to lower 50s for the Valley, Delta, and foothills. The beginning time of precipitation currently looks to be around late morning/noon for Valley cities such as Redding, Sacramento, and Stockton, so Easter holiday outdoor activities in the early morning may not be impacted too much. The Coastal Range, western side of the Valley and Delta could see precipitation begin a little earlier. By afternoon, the potential for rain will be across the area, with snow levels around 6500-7500 feet. Early estimates for snow amounts suggest a couple of inches at and above those levels through early Monday. This could cause some travel slowdowns over the mountains. Breezy winds could accompany this system, especially for the Sierra crest. Another system arrives Monday night, close on the heals of the previous system. This pattern continues through the week, with just brief lulls in precipitation. Amounts do not look impressive, with relatively limited impacts expected at this point. The notable aspect of this period is the extended period of unsettled, wet weather, which is not typical of late April. Of course, this likely record-setting wet season has been anything but typical. EK && .AVIATION... MVFR ceilings possible at times over the Sacramento Valley today. Areas of MVFR/IFR in the mountains. Isolated light showers this morning, with another storm system expected to bring widespread precipitation generally after 21z today, with periods of MVFR/IFR conditions. Southerly winds gusting to 25-30 kt in the northern Sacramento Valley after 18z. EK && .STO WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 8 PM this evening to 6 AM PDT Thursday for Western Plumas County/Lassen Park. Winter Weather Advisory from 8 PM this evening to 6 AM PDT Thursday for West Slope Northern Sierra Nevada. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:34 AM PDT | Winter Weather Advisory | STO | 40 hr | |
| Apr 12, 2:52 PM PDT | Special Weather Statement | STO | Shasta | 53 min |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.